MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT261416
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2012, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis.The patient was lost to follow up.On (b)(6) 2019, the patient presented to the emergency room.A ct scan revealed type ii endoleaks originating from the l4 and inferior mesenteric arteries.The aneurysm measured 85 mm.On (b)(6) 2019, a reintervention occurred whereby the l4 artery and ima were coil embolized.At the end of the procedure, the patient suffered pooling of blood in the retroperitoneal cavity.It was suspected that the aneurysm sac ruptured.On (b)(6) 2019, the patient underwent an additional ct scan which appeared to show a 5 mm "marble" of calcium present on the anterior wall approximately 15 mm distal to the proximal end of the trunk-ipsilateral leg component.It was suspected that this calcium caused a type iii (hole) endoleak in the device.Therefore, two aortic extender components were implanted to treat the suspected type iii endoleak.Final angiography revealed no pooling in the area of the suspected graft hole.However, additional type ii endoleaks were seen on final angiography.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8497763
Report Number3007284313-2019-00108
Device Sequence Number2675340
Product Code MIH
UDI-Device Identifier00733132610648
UDI-Public00733132610648
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Catalogue NumberRMT261416
Device Lot Number9927829
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR